Alert archive / South Dakota / Red Flag Warnings in 2026

Red Flag Warning 6, NWS Sioux Falls, SD

March 27, 20264 states

NWS Sioux Falls, SD issued this red flag warning at Mar 27, 2026, 11:17 AM CDT for 4 states. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 11:17 AM CDT (16:17 UTC)
In effect from
Mar 28, 2026, 10:00 AM CDT
Expired
Mar 28, 2026, 9:00 PM CDT
In force
11 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.3 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS83 KFSD 271617
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1117 AM CDT Fri Mar 27 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-280030-
/O.UPG.KFSD.FW.A.0005.260328T1500Z-260329T0200Z/
/O.NEW.KFSD.FW.W.0006.260328T1500Z-260329T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
1117 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH DAKOTA, 
NORTHEAST NEBRASKA, SOUTHWEST MINNESOTA, AND NORTHWEST IOWA... 

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dixon and Dakota. In 
  South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
942 
WWUS83 KFSD 280243
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
943 PM CDT Fri Mar 27 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-281200-
/O.CON.KFSD.FW.W.0006.260328T1500Z-260329T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
943 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH
DAKOTA, NORTHEAST NEBRASKA, SOUTHWEST MINNESOTA, AND NORTHWEST
IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dixon and Dakota. In 
  South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
873 
WWUS83 KFSD 281035
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
535 AM CDT Sat Mar 28 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-282100-
/O.CON.KFSD.FW.W.0006.260328T1500Z-260329T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
535 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHEAST SOUTH DAKOTA, NORTHEAST NEBRASKA, SOUTHWEST MINNESOTA,
AND NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dixon and Dakota. In 
  South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...South 30 to 40 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
262 
WWUS83 KFSD 281606
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1106 AM CDT Sat Mar 28 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-290200-
/O.CON.KFSD.FW.W.0006.000000T0000Z-260329T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
1106 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH DAKOTA,
NORTHEAST NEBRASKA, SOUTHWEST MINNESOTA, AND NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dixon and Dakota. In 
  South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is not recommended. High winds may also lead to
  blowing dust which may reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
662 
WWUS83 KFSD 281922
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
222 PM CDT Sat Mar 28 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-290200-
/O.CON.KFSD.FW.W.0006.000000T0000Z-260329T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
222 PM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH DAKOTA,
NORTHEAST NEBRASKA, SOUTHWEST MINNESOTA, AND NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dixon and Dakota. In 
  South Dakota, Beadle, Kingsbury, Brookings, Gregory, Jerauld, 
  Sanborn, Miner, Lake, Moody, Brule, Aurora, Davison, Hanson, 
  McCook, Minnehaha, Charles Mix, Douglas, Hutchinson, Turner, 
  Lincoln, Bon Homme, Yankton, Clay and Union.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
938 
WWUS83 KFSD 290156
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
856 PM CDT Sat Mar 28 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-290300-
/O.EXP.KFSD.FW.W.0006.000000T0000Z-260329T0200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
856 PM CDT Sat Mar 28 2026

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH DAKOTA,
NORTHEAST NEBRASKA, SOUTHWEST MINNESOTA, AND NORTHWEST IOWA...

Winds have diminished and will continue to turn lighter over the
next few hours and so will allow the Red Flag Warning to expire. 
Relative humidity will take a bit longer to recover tonight than
usual, so continue using extra caution to prevent any fires from 
sparking this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:35 AM CDT, 4 hours 42 minutes earlier. Its key messages:

  • A Fire Weather Watch remain in effect for the entire forecast area on Saturday. Critical conditions are expected. The potential for explosive fire growth is high. This is a potentially dangerous situation.
  • Elevated to critical fire conditions remain the primary concern over the next several days with very dry fuels, breezy conditions, unseasonable warmth, and limited to no precipitation. Heed all burn bans and restrictions.
  • While we will be dry to finish out the month, a pattern shift by early April could lead to renewed chances for rain and/or snow.
Area forecast discussion, Mar 27, 6:35 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
635 AM CDT Fri Mar 27 2026

.KEY MESSAGES...

- A Fire Weather Watch remain in effect for the entire forecast
  area on Saturday. Critical conditions are expected. The
  potential for explosive fire growth is high. This is a
  potentially dangerous situation.

- Elevated to critical fire conditions remain the primary concern
  over the next several days with very dry fuels, breezy
  conditions, unseasonable warmth, and limited to no
  precipitation. Heed all burn bans and restrictions.

- While we will be dry to finish out the month, a pattern shift
  by early April could lead to renewed chances for rain and/or
  snow.

&&

.UPDATE...
Issued at 314 AM CDT Fri Mar 27 2026

While slightly cooler, another breezy day is expected with gusts
between 20-35 mph possible this afternoon. This combined with drier
conditions will lead to elevated fire weather concerns especially
along and east of Highway-81 (more in fire weather section). Besides
that, the quiet and dry conditions will persist well into the
weekend. With high-resolution guidance continuing to trend drier for
Saturday, decided to blend some of the HRRR into the NBM dew points
to further decrease RH values from late morning into the afternoon.
Also slightly increased wind speeds by blending in some of the NBM
90th for the same time period. Otherwise, left our Fire Weather
Watch in place for now.

&&

.DISCUSSION...
Issued at 232 PM CDT Thu Mar 26 2026

Strong north winds will continue through this afternoon before
gradually decreasing this evening. Due to the clouds and CAA have
bumped highs down a few degrees from the NBM. Though relative
humidity is expected to remain above critical values, the strong
winds could still lead to rapid fire growth. Highs for today were
met this morning in some areas. As of 2:30 pm CDT temperatures range
from the 30s to low 50s. Lows tonight will be cold in the 20s.

Overnight there will be a brief lull in winds as they become light
and variable. Around daybreak, a weak wave passes from North Dakota
into Minnesota just to the north of our CWA. At the surface a weak
surface low and cold front will move quickly through the region
bringing another surge of CAA. This will work to enhance winds gusts
at the surface, though they will not be as strong as today. Gusts of
20-30 mph are expected beginning around the morning commute,
gradually tapering off through the early evening. More sun for
Friday, but the cold air keeps our highs on the cool side of
climatology in the 40s.

Friday afternoon an upper ridge builds in over the central US. At
the surface high pressure will turn winds to the south and begin to
increase after midnight. By mid-morning Saturday winds will be
strong, sustained at 20-25 mph with gusts 35-40+ mph. Though winds
will be strong, at this time they do not quite reach Wind Advisory
criteria. Trends in the wind will be monitored over the next few
forecast cycles to determine if a headline will be necessary in
the future. Strong winds continue through the early afternoon,
decreasing through the late afternoon and evening. In addition,
subsiding air aloft and WAA will result in a warm and very dry
conditions, with afternoon highs in the upper 50s to 60s.
Relative humidity values are expected to fall to less than 20%
for the majority of the region. Grassland Fire Danger Index will
reach the Extreme category for the whole CWA. A Fire Weather
Watch has been issued for Saturday. The details of the fire
weather concerns are discussed in the Fire Weather Discussion
below.

Sunday through Tuesday will continue to be warm, dry, and
occasionally breezy. Highs will generally be in the 60s and 70s
through this period. By Tuesday afternoon we begin to see a
large upper trough taking shape over the Pacific Northwest. This
brings our next chance of precipitation to the region mid-week.
Rain and snow are possible beginning Wednesday and continuing
into Thursday. Details are sparse at this time, so check back
for updates.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 630 AM CDT Fri Mar 27 2026

Mostly VFR conditions will persist this TAF period. Taking a look
at satellite imagery, a narrow swath of MVFR stratus continues
to progress through the area this morning. While these lower
clouds shouldn't hang out for long, we could see an occasional
MVFR cigs through mid-morning before things clear back out.
Otherwise, northwesterly winds will gradually increase with
gusts between 20-35 mph possible at times this afternoon to end
the TAF period.

&&

.FIRE WEATHER...
Issued at 314 AM CDT Fri Mar 27 2026

Starting with today, northwesterly surface winds will gradually
increase with mixing this morning eventually leading to gusts
between 20-35 mph by this afternoon. While slightly offset from
the strongest winds, dry air will filter into areas west of the
James River Valley by midday then gradually spread northeastwards
through the afternoon leading to relative humidity (RH) values
in the 15-30 percent range with the lowest values across
southcentral SD. While there will be some collocations of these
values along and east of Highway-81 during the afternoon hours,
high-resolution guidance continues to gradually weaken surface
winds from west to east with the approach of a surface high by
late afternoon. With this in mind, decided to forgo any fire-
related headlines as the elevated to near-critical fire risk
would be confined to a few short hours.

By Saturday, more widespread concerns are expected as a stronger
push of warmer and drier air leads to RH values in the 12-20 percent
range area-wide. This combined with deeper mixing and strong
southwest winds in the 35-50 mph range will lead to critical fire
weather concerns for all areas. With this in mind, our Fire Weather
Watch looks to be in great shape. While a transition to a Red Flag
Warning is almost certain at this point, we'll likely hold the watch
for now as we deal with today's concerns and resolve a few more
details. Nonetheless, it would be best to avoid burning on Saturday
as the conditions could help a fire quickly spread out of control.
Otherwise, high fire danger will again be possible by Sunday as RH
values decrease into the 20-30 percent range. However, unlike the
past few days; surface winds will be quite a bit lighter (10-20 mph)
which should taper concerns.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Saturday morning through Saturday
     evening for SDZ038>040-050-052>071.
MN...Fire Weather Watch from Saturday morning through Saturday
     evening for MNZ071-072-080-081-089-090-097-098.
IA...Fire Weather Watch from Saturday morning through Saturday
     evening for IAZ001>003-012>014-020>022-031-032.
NE...Fire Weather Watch from Saturday morning through Saturday
     evening for NEZ013-014.

&&

UPDATE...05
DISCUSSION...AJP
AVIATION...05
FIRE WEATHER...05
Hazardous weather outlook, Mar 27, 3:22 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
322 AM CDT Fri Mar 27 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-280830-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
322 AM CDT Fri Mar 27 2026

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Continued dry and breezy conditions will lead to elevated to near-
critical fire danger by this afternoon especially along and east of
highway-81. Burning is not recommended this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Warm, dry, and breezy conditions will continue Friday through
Monday. Near critical to critical conditions are expected for the
duration. The highest risk day is Saturday. Obey all burn
restrictions. Please use caution with any sources of sparks and
report any fires immediately!

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 27, 10:01 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Sioux Falls SD
1001 AM CDT Fri Mar 27 2026

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-280000-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood,
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center,
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley,
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City,
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake,
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield,
Ponca, Allen, South Sioux City, Huron, De Smet, Arlington,
Lake Preston, Brookings, Gregory, Burke, Wessington Springs,
Alpena, Woonsocket, Howard, Madison, Orland, Flandreau,
Chamberlain, Kimball, Plankinton, White Lake, Stickney, Mitchell,
Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose,
Sioux Falls, Wagner, Platte, Lake Andes, Marty, Armour, Corsica,
Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker,
Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton,
Lennox, Tea, Harrisburg, Tyndall, Scotland, Springfield, Avon,
Tabor, Yankton, Vermillion, North Sioux City, Beresford,
Elk Point, Alcester, and Jefferson
1001 AM CDT Fri Mar 27 2026

...NEAR CRITICAL TO CRITICAL GRASSLAND FIRE DANGER THIS
AFTERNOON...

Breezy northwest winds gusting 15-20 mph will gradually decrease
through the afternoon. South of a line from Huron to Ida Grove relative
humidity values are expected to fall to at least 25% in the
afternoon. North of that line values will remain above 25% but
winds will be stronger for longer. There could be a brief overlap
of the lowest humidity and strongest gusts, but confidence was not
high enough to issue a fire headline at this time. We will
continue to monitor the trends through the afternoon.

Please use caution with any sources of ignition.

Nearby

Red Flag Warnings in South Dakota, 2026Red Flag Warnings in Iowa, 2026Red Flag Warnings in Minnesota, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.